Alert archive / Oklahoma / Red Flag Warnings in 2024

Red Flag Warning 3, NWS Tulsa, OK

October 15, 2024Nowata County, Pawnee County, Washington County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Oct 15, 2024, 11:15 AM CDT for Nowata County, Pawnee County, Washington County, Oklahoma. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2024, 11:15 AM CDT (16:15 UTC)
Expired
Oct 15, 2024, 7:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Nowata County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2024-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2260 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
510 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

354 
WWUS84 KTSA 151615
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
1115 AM CDT Tue Oct 15 2024

OKZ054>056-059-160000-
/O.NEW.KTSA.FW.W.0003.241015T1615Z-241016T0000Z/
Osage-Washington OK-Nowata-Pawnee-
1115 AM CDT Tue Oct 15 2024

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 7 PM CDT this evening. 

* AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, and 
  Pawnee counties. 

* WIND...Northerly winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...Falling into the mid 20 percent range.

* TEMPERATURE...Highs in the mid 60s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 15, 5:17 AM CDT, 5 hours 58 minutes earlier.

Area forecast discussion, Oct 15, 5:17 AM CDT, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
517 AM CDT Tue Oct 15 2024

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 249 AM CDT Tue Oct 15 2024

Light winds and cool temperatures presently across the area, but
a second surge of cooler Canadian air is approaching through the
Central Plains. Result will be a notable increase in north winds
later this morning across northwest OK and northwest AR, and
eventually across southeast OK later this afternoon. Later
arrival of cooler airmass across southern areas will result in a
decent spread in high temps this afternoon, from mid 60s to mid
80s with very low humidity once again. Grassland fire spread
potential will significantly increase and a fire danger statement
will cover the entire CWA this afternoon and evening highlighting
the dry frontal passage as fine fuels become increasingly
receptive.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 249 AM CDT Tue Oct 15 2024

Winds decrease this evening as Canadian sfc high begins to settle
over the region, eventually trending toward light and variable at
least along the OK/KS border and more sheltered valley areas. The
cool and dry airmass will result in the first freeze of the
season, most likely confined to the northern-most OK counties
along with much of northwest AR, where a Freeze Warning remains in
effect for tonight. There is at least a low probability of
freezing temps a bit farther south, and into sheltered valleys of
southeast OK, but this can be further evaluated. Frost potential
will be somewhat mitigated by dry air and continuation of north
winds in many areas.

Dry weather with slowly warming temperatures are expected through
the end of the week with large surface high covering the eastern
CONUS. Eventually later in the week the high will shift far
enough east to allow increase in south winds, likely accompanied
by a continuation in low humidity as any moisture return from the
Gulf will be slowed by the strong south push of the Canadian
high. This brings about additional fire weather concerns as we get
even further removed from the most recent significant rainfall.
By this same time, an upper low is forecast to become cut off
over the southwest states before potentially ejecting east next
week. Uncertainty remains high with the timing and eventual track,
so it remains to be seen how much, if any, drought relief this
may offer.

&&

.AVIATION...
(12Z TAFS)
Issued at 516 AM CDT Tue Oct 15 2024

VFR conditions will prevail through the period. Gusty north to
northeasterly winds remain expected from late morning through the
afternoon, following a cold frontal passage today. Gusts will
subside early evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  34  65  39 /   0   0   0   0
FSM   78  40  67  39 /   0   0   0   0
MLC   80  38  67  38 /   0   0   0   0
BVO   68  27  66  32 /   0   0   0   0
FYV   70  29  65  32 /   0   0   0   0
BYV   65  35  63  36 /   0   0   0   0
MKO   75  35  65  37 /   0   0   0   0
MIO   64  30  64  37 /   0   0   0   0
F10   76  35  65  38 /   0   0   0   0
HHW   83  43  67  38 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 9 AM CDT Wednesday for OKZ054>058-
     063.

AR...Freeze Warning from 1 AM to 9 AM CDT Wednesday for ARZ001-002-
     010-011.

&&

SHORT TERM...14
LONG TERM....14
AVIATION...22
Hazardous weather outlook, Oct 15, 4:54 AM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 AM CDT Tue Oct 15 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 AM CDT Tue Oct 15 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Late Morning.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Afternoon.

DISCUSSION...
Elevated fire weather danger is expected this afternoon for much
of the area due to gusty north winds and low humidity. A dry cold
front will move through northeast Oklahoma and northwest Arkansas
later this morning, then across southeast Oklahoma this afternoon.
North winds gusting around 30 mph and humidity in the 20 to 25
percent range will lead to potential for rapid grassland fire
spread.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...No Hazards.
THURSDAY AND FRIDAY...High Wind Potential.
SATURDAY THROUGH MONDAY...No Hazards.

EXTENDED DISCUSSION...
Breezy to windy conditions will again develop late in the week as
a storm system stalls to our west. Warming temperatures and persistent
drought conditions will elevate fire weather concerns Thursday
and Friday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 1:16 PM CDTFrost AdvisoryTSACherokee, Creek, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more20 hr

Nearby

Red Flag Warnings in Oklahoma, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.